Acute aortic dissection due to long-term steroid therapy for Addison's disease


Sacar M. , Baltalarli A., Adali F., Emrecan B., Onem G.

TURK GOGUS KALP DAMAR CERRAHISI DERGISI-TURKISH JOURNAL OF THORACIC AND CARDIOVASCULAR SURGERY, cilt.19, ss.86-88, 2011 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 19 Konu: 1
  • Basım Tarihi: 2011
  • Dergi Adı: TURK GOGUS KALP DAMAR CERRAHISI DERGISI-TURKISH JOURNAL OF THORACIC AND CARDIOVASCULAR SURGERY
  • Sayfa Sayıları: ss.86-88

Özet

A 19-year-old man was admitted to our clinic with a complaint of sudden-onset chest pain radiating to the back, which started two days ago. The patient, who had been receiving steroid therapy for Addison's disease for 17 years was diagnosed with acute type 2 aortic dissection. Bentall procedure was performed as an emergency surgical therapy under cardiopulmonary bypass by using hypothermic semi-selective antegrade cerebral perfusion via right axillary artery. The patient was discharged with complete recovery on postoperative 11(th) day. Long-term steroid therapy may lead to a rise in blood pressure and subsequently to aortic dissection. While there are cases in the literature that developed acute aortic dissection associated with long-term steroid therapy in various diseases such as systemic lupus erythematosus, temporal arteritis, and aortitis syndrome, reports about the concurrent presence of Addison's disease and aortic dissection are very rare.